MAUDE Adverse Event Report: CORDIS CORPORATION PRECISE PRO RX US CAROTID SYST; PRECISE PRO RX (NIM)

CORDIS CORPORATION PRECISE PRO RX US CAROTID SYST; PRECISE PRO RX (NIM)
Model Number PC0940RXC
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The precise pro rx us carotid stent delivery system (sds) would only open about 30%, therefore the physician could not get the device to open all the way.There was no patient injury.The physician removed the device, replaced it with another precise pro 8 x 40 and completed the procedure.There was no other product issue noted either at the account, after the procedure, or prior to shipping for inspection.The device was prepped per the instructions for use (ifu).There was no difficulty experienced in prepping the device.There was no tortuosity encountered during advancement of the device/during manipulation, or any reported difficulty encountered during advancement of the device.The temperature exposure indicator on the pouch was checked to confirm that the black dotted pattern with a grey background was clearly visible.The product was stored and handled according to the ifu.The product was inspected and prepped according to the instructions for use (ifu).There was nothing unusual noted about the stent delivery system prior to use.The product was stored in the lab.The product was returned for analysis.One non sterile precise pro rx us carotid system was returned inserted through an unknown sheath introducer and with an unknown angioguard inserted through the precise guide wire lumen.Per visual analysis the precise stent was partially deployed 0.7cm and the outer member was found separated at 23.2cm from outer member distal end.A kinked condition was found at 31.5cm from the id band.No other damages were noted.Functional analysis was not performed due to the separated condition found on the outer body of the product.Per dimensional analysis the stroke length could not be measured due to the separated condition found on the outer body of the product.The catheter body od and id were measured near to separated condition and were found within specification.Per sem analysis the proximal and distal sections of the separation revealed evidence of elongations and damage.The elongations noted suggest that the device was subjected to stretching or pulling events prior to the separation.The damage noted can be related to coming into contact with an unknown object.No other issues were noted.A device history record (dhr) review of lot 17454374 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system (sds)-ses deployment difficulty - partial deployment¿ was confirmed through analysis of the returned device and the condition in which it was received.The exact cause of the deployment difficulty could not be determined during analysis.Based on the information available for review, vessel characteristics, although unknown, may have contributed to the damage noted on the outer surface during analysis.The elongations and the kink may be indicative of procedural or handling factors such as the application of excessive force.According to the instructions for use ¿extract the stent delivery system from the tray.Examine the device for any damage.Evaluate the distal end of the catheter to ensure that the stent is contained within the outer sheath.Do not use if the stent is partially deployed.Note: if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used.Note: if any resistance is met during delivery system withdrawal, advance the outer sheath until the outer sheath marker contacts the catheter tip and withdraw the system as one unit.¿ neither the dhr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken.Please note that this is the initial/final report.
 
Event or Problem Description
As reported, the precise pro rx us carotid stent delivery system (sds) would only open about 30%, therefore the physician could not get the device to open all the way.There was no patient injury.The physician removed the device, replaced it with another precise pro 8 x 40 and completed the procedure.Additional information has been received.There was no other product issue noted either at the account, after the procedure, or prior to shipping for inspection.The device was prepped per the instructions for use (ifu).There was no difficulty experienced in prepping the device.There was no tortuosity encountered during advancement of the device/during manipulation, or any reported difficulty encountered during advancement of the device.The temperature exposure indicator on the pouch was checked to confirm that the black dotted pattern with a grey background was clearly visible.The product was stored and handled according to the ifu.The product was inspected and prepped according to the instructions for use (ifu).There was nothing unusual noted about the stent delivery system prior to use.The product was stored in the lab.

Brand Name
PRECISE PRO RX US CAROTID SYST
Common Device Name
PRECISE PRO RX (NIM)
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key6069229
Report Number9616099-2016-00690
Device Sequence Number18970179
Product Code NIM
UDI-Device Identifier20705032036525
UDI-Public20705032036525
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P030047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Model NumberPC0940RXC
Device Catalogue NumberPC0940RXC
Device Lot Number17454374
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2016
Distributor Facility Aware Date10/03/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2016
Initial Report FDA Received Date11/01/2016
Patient Sequence Number1